MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

BOSTON SCIENTIFIC CORPORATION INTERLOCK; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number 83779
Medical Device Problem Codes Entrapment of Device (1212); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by manufacturer: the device was returned for analysis.A coil, pusher wire and introducer sheath were returned for this complaint.The twist lock of the introducer sheath had been opened.The introducer sheath was inspected and it was returned stretched.The coil was returned stretched and kinked.The pusher wire was inspected and it was found kinked.No more damages were found in the returned device.Microscopic inspection of the pusherwire was performed and revealed that the zap tip has a smooth surface.The interlocking arm was inspected and no anomalies were noted.Microscopic inspection of the main coil was performed and revealed that the zap tip has a smooth surface.The interlocking arm was inspected and it was found detached.The detached part was not returned.Dimensional inspection of the pusher wire that could be measured were performed and were within specifications.Dimensional inspection of the main coil was performed and revealed that the outer diameter (od) of the zap tip and primary coil were within specification.However, there were lacking no.If fiber bundles.
 
Event or Problem Description
Reportable based on device analysis completed on 05may2020.It was reported that there was resistance in pushing the coil and got stuck on the sheath.The target lesion was located in the splenic vein.A 5mmx15cm interlock was selected for use.Upon introduction, resistance was noted upon pushing the coil from its sheath into the imager catheter after flushing.Subsequently, the coil stuck in its sheath and could not be delivered into the catheter.The device was then removed, and the procedure was continued using another device of the same size.No complications reported and the patient is stable.However, device analysis revealed interlocking arm detached and missing fiber bundles.

Brand Name
INTERLOCK
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key10087813
Report Number2134265-2020-06983
Device Sequence Number11378870
Product Code KRD
UDI-Device Identifier08714729764984
UDI-Public08714729764984
Combination Product (Y/N)N
Initial Reporter CountryEG
PMA/510(K) Number
K132578
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/15/2022
Device Model Number83779
Device Catalogue Number83779
Device Lot Number0024271202
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/08/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/05/2020
Initial Report FDA Received Date05/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CATHETER- IMAGER CATHETER
Patient Age50 YR
Patient Weight70